# SDR CA110602005

- Difficulty date: June 1, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Lkheed 188A
- Aircraft time: 54,795 hours
- Engine: Allsn 501D13
- System (JASC): 2750 · Trailing Edge Flap Control System
- Part: Pulley
- Part number: MS20219A2
- Condition: Broken
- Location: Rt Flap Bay
- Stage of operation: TX
- How discovered: O
- Nature of condition: F
- Precautionary procedure: D

## Discrepancy

DURING INITIAL TAXI FOR A MX TEST FLIGHT, THE FLIGHT CREW RECEIVED A FLAP ASYMMETRIC WARNING. THE ACFT WAS RETURNED TO THE HANGAR WHERE UPON INITIAL INVESTIGATION IT WAS FOUND THAT THE RT FLAP ASYMMETRIC CABLE LOCATED IN THE RT FLAP BAY WAS BROKEN WITH SIGNS OF LONG TERM DAMAGE AND BIRD NESTING.  BOTH FLAPS WERE THEN LOWERED TO GAIN ACCESS TO THE CABLE PULLEYS. THE CABLE PULLEY ACCESS PANEL WAS REMOVED AND IT WAS FOUND THAT THE INBD OF THE 2 PULLEYS HAD FAILED.  INITIAL CAUSE OF THE PULLEY TO FAIL IS BELIEVED TO BE CAUSED BY CABLE FAILURE. AS THE CABLE FATIGUED AND STARTED TO FAIL THE BIRD NESTING CONDITION LIKELY CAUSED THE PULLEY TO FAIL.
